Numerous pharmacological agents, including the sulfonamides, have been reported to cause acute transient myopia.1Rarely, such episodes can be associated with the concurrent development of acute angle-closure glaucoma (ACG).2We report a case of bilateral anterior choroidal effusions and acute ACG secondary to the ingestion of 25 mg of hydrochlorothiazide. Report of a Case. A 53-year-old man with a history of hypertension was seen by his local ophthalmologist with the complaint of progressive blurring of his vision that was associated with a severe bifrontal headache and ocular pain during the previous 24 hours. Forty-eight hours earlier he had ingested one 25-mg tablet of hydrochlorothiazide, a medication that he had used approximately 5 years previously without difficulty. He was taking no ocular medications and had been treated long term with enalopril maleate (Vasotec). Two hours later, a non-productive cough developed with mild shortness of breath. A chest x-ray film
No takes yet. Share an insight, caveat, or question.
John D. Geanon (1995) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: